Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Out with AZT?
May 14, 2003

Hello - I was diagnosed + in 1997 and was put on Viracept, Epivir and Zerit. The cocktail worked great for 5 years, but then the side effects - high blood pressure, peripheral neuropathy, lypodistrophy/lypoatrophy and diarrhea became too much and my doctor switched me to Trizivir. Unfortunately, Trizivir didn't supress the virus as well and after 6 months my dr. added Viramune to the mix. I've been on it for one week and we'll see how it goes. My question to you is - if the new combination works and takes me to undetectable, should I ask my dr. to take the AZT out of the mix as well and perhaps substitute Viread? I am exhibiting the first signs of anemia - based on blood work and how I feel - and I also want to avoid the facial wasting that seems to result from using AZT. Thanks for your help!

Response from Dr. Henry

Switching off a thymidine analog is a common manuever these days as one attempts to minimize lipoatrophy (not proven to work but some data suggests such a switch can be helpful). If anemia develops then that strengthens the case to switch off the AZT so you interest in a switch to tenofovir seems reasonable depending on further details of your situation. KH



Previous
Drug Interaction??
Next
Mucous Discharges

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement